MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROSURGERY; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8591-38
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacturer representative (rep) regarding a catheter passer.It was reported that the handle of the catheter passer cracked when taking the handle off.No interventions were needed and the resolution was unknown.No surgical intervention occurred and none was planned.The patient's status was noted to be "alive-no injury".The patient's medical history included arm pain.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from healthcare professional (hcp) via a manufacturer's representative (rep).It was reported that the surgeon used the catheter passer to tunnel the leads for the stimulator, as opposed to the tunneler supplied in the lead kit.The cause of the cracked catheter passer was unknown.The surgeon said the catheter handle cracked/broke off as he was trying to remove it.The catheter passer was to be returned to the manufacturer for analysis.
 
Additional Manufacturer Narrative
The catheter passer was returned, and analysis found the device was used in a contraindicated manner.If information is provided in the future, a supplemental report will be issued.

Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7074310
Report Number2021898-2017-00619
Device Sequence Number1469844
Product Code LKK
UDI-Device Identifier00673978226842
UDI-Public00673978226842
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number8591-38
Device Catalogue Number8591-38
Device Lot NumberE36092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer12/11/2017
03/08/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/08/2018
03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR